Louisiana, 2004

Flash Flood in Louisiana, May 10, 2004

May 10, 2004 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, May 10, 2:00 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CDT MON MAY 10 2004

.DISCUSSION...
TODAY WILL BE A NORMAL HIT AND MISS SH/TS DAY. WITHOUT DYNAMIC
SUPPORT A MORE TYPICAL SUMMER DISTRIBUTION OF TS SHOLD OCCUR. BEING
ON THE PERIPHERY OF THE ATLANTIC HIGH WILL GIVE AN OPEN DOOR TO GULF
MOISTURE AND SINCE THE HIGH IS FAR ENOUGH AWAY...SUBSIDENCE
SHOULDNT CREATE A STRONG CAP WHICH USUALLY KEEPS MOST TCU FROM
FORMING INTO TS. SH/TS SHOULD DIE AS THE SUN SETS. TOMORROW WILL BE
DIFFERENT. WE WILL STILL HAVE THE SAME MOIST ATMOSPHERE WITH NORMAL
DESTABILIZATION DUE TO HEATING BUT SOME DYNAMIC SUPPORT WILL ALSO
COME INTO PLAY. WEAK DISTURBANCES ALOFT WILL MOVE ACROSS THE AREA IN
THE SUPPORTING SW FLOW. THE UPPER HIGH TO THE SOUTH AND THE UPPER
TROUGH OUT WEST WILL CAUSE THE 300MB FLOW TO SPLIT MAINLY ACROSS THE
COASTAL BEND OF TX AND LA. THIS WILL ALSO ENHANCE THE CHANCES OF
SH/TS OVER THE AREA. THIS TYPE OF SCENARIO STAYS WITH US THROUGH
FRIDAY BEFORE TAPPERING OFF. FOR THESE REASONS...WE WILL BE
INCREASING POPS FOR TODAY THROUGH FRIDAY AND BRINGING THEM TO LIKELY
TOMORROW.

WITH TYPICAL AIRMASS TS TODAY...DO NOT EXPECT ANY SEVERITY BESIDES
DOWNBURSTING STRONG WINDS. AS SOME DYNAMIC SUPPORT BEGINS TO AID IN
DEVELOPMENT AND LIFE OF TS...A FEW MAY BECOME STRONG TO SEVERE. WILL
HIGHLITE IN HWO AS WELL. THE MAJOR PROBLEM WILL BE WITH HEAVY RAIN
PRODUCING TS AS STEERING WINDS BECOME WEAK AND STORM MOTION BECOMES
SLOW(TOWARD NE 10MPH). PWS MOVE INTO THE 1.70+ AREA BY TUESDAY
WHICH INDICATES A VERY MOIST ATMOSPHERE SUPPORTING HEAVY RAIN. WITH
THE SLOW STORM MOTION AND HEAVY RAIN EXPECTED...SOME SMALL SCALE
FLOODING IS A POSSIBILITY. WILL NOT MENTION ANY FLOODING PROBLEMS AT
THIS TIME BUT LATER SHIFTS MAY LOOK INTO THIS FURTHER.

&&

.PRELIMINARY POINT TEMP/POPS...
MCB 85 64 81 65 / 30 10 50 20
BTR 85 65 80 66 / 30 10 60 30
MSY 85 68 80 69 / 40 20 60 30
GPT 81 69 80 69 / 30 20 60 40
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

17
Hazardous weather outlook, May 10, 10:00 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 10 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A DEEP MOIST ATMOSPHERE COUPLED WITH DAYTIME HEATING WILL MAKE
WATERSPOUTS POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW
THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Tammany

When
May 10, 11:45 AM CST to 4:00 PM CST
Where
St. Tammany County, Southeast Portion
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
30.409, -89.954 (the zone’s center; the record gives no point)

Torrential rainfall overwhelmed local drainage and caused flash flooding in and near Slidell. Parish officials estimated water entered approximately 60 homes. Numerous streets were impassable due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397679.